| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Extravasation (1842)
| Date of Event |
11/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer the device was leaking.There was a small opening in the picc line when removed.Infiltrated into arm, required treatment as well as causing a delay in care.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.A small, longitudinal split was observed in the catheter tubing, and evidence of kinking was observed at the location of the split.A microscopic observation revealed the edges of the split to be straight and the fracture surfaces were observed to flat and granular in texture.The observed evidence of kinking in the catheter tubing suggests the damage may have been caused by material fatigue; however, additional factors such as compressional and/or torsional forces may have also contributed to the observed damage.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported by the customer the device was leaking.There was a small opening in the picc line when removed.Infiltrated into arm, required treatment as well as causing a delay in care.Patient was treated with hyaluronidase.